Alert archive / Wyoming / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 6, 2014, 5:00 PM MDT for Platte County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 5:00 PM MDT (23:00 UTC)
- Expired
- Aug 6, 2014, 6:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS85 KCYS 062300 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED AUG 6 2014 WYZ106-107-070000- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 500 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 600 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF SIBLEY PEAK TO 12 MILES WEST OF BORDEAUX...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WHEATLAND... BORDEAUX... GUERNSEY... GRAYROCKS RESERVOIR... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 59 AND 96. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4229 10467 4179 10467 4183 10519 4228 10511 TIME...MOT...LOC 2300Z 276DEG 21KT 4224 10503 4189 10512 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:40 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 6, 3:40 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 340 PM MDT WED AUG 6 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 320 PM MDT WED AUG 6 2014 CONVECTION WAS EARLY TO START TODAY WITH INITIATION OCCURRING AS A RESULT OF TWO SEPARATE CATALYSTS. THE FIRST AREA OF CONVECTION DEVELOPED OVR THE HIER ELEVATIONS OF CARBON/ALBANY/LARAMIE COUNTIES WHERE LFQ OF A 75 KNOT H3 JET STREAK APPROACHES. THE OTHER AREA OF CONVECTION FIRED IN CLOSE PROXIMITY OF A WELL-DEFINED SHORTWAVE THAT WAS DROPPING SOUTHEAST FROM NE WY INTO THE NRN NEBRASKA PANHANDLE. AT THE SFC...60F ISODROSOTHERM EXTENDS ALONG THE NORTH PLATTE RIVER VALLEY WITH A WEAK NW/SE FRONTAL BOUNDARY EXTENDING ALONG THE ERN PLAINS. CONVECTIVE COVERAGE AND STRENGTH WILL INCREASE AND EXPAND AS THE H3 JET STREAK LIFTS NORTHEAST AND INTERACTS WITH THE SHORTWAVE ENERGY...MOISTURE AND SFC BOUNDARY. SPC ANALYSIS DEPICTS ABOUT 1500 J/KG OF AVAILABLE SBCAPES EXTENDING FROM ERN WYOMING INTO THE WRN NEBRASKA PANHANDLE. BEST COVERAGE AND ORGANIZATION WILL LIKELY BE EAST OF THE SFC BOUNDARY AS THE SHEAR ENVIRONMENT BECOMES MORE FAVORABLE LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG TO LOCALLY SEVERE IN THIS AREA TONIGHT. CONVECTION WILL DISSIPATE AS THE AIR MASS STABILIZES LATE THIS EVENING. RIDGE AXIS FLATTENS FARTHER TO THE SOUTH ON THURSDAY AS A DEEPER SHORTWAVE MOVES INTO WRN WYOMING. OTHERWISE...SEE LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN. PWAT VALUES LOOK VERY SIMILAR TO THOSE TODAY WITH THE ONE INCH LINE HOVERING VERY CLOSE TO THE WY/NE STATELINE. LIKEWISE...MODELS CONTINUE TO PROG THE WK QUASISTATIONARY BOUNDARY DRAPED OVER THE ERN PLAINS. CONVECTION WILL DEVELOP IN SIMILAR TIMING AS TODAY WITH STRENGTHENING LATER IN THE AFTERNOON AND EARLY EVENING AS THEY ENCOUNTER A BETTER AIR MASS. SBCAPES ARE AGAIN PROGD TO REACH 1000-1500 J/KG. SO ALTHOUGH HEAVY RAIN WILL BE THE MAIN HAZARD TO ACCOMPANY THESE THUNDERSTORMS...A FEW MAY BECOME STRONG TO LOCALLY SEVERE. CONTINUED SHOWER/THUNDERSTORM CHANCES THURSDAY NIGHT AS THE AFOREMENTIONED SHORTWAVE MEANDERS TOWARDS THE CWFA. THIS SHORTWAVE WILL MOVE THROUGH AT SOME POINT ON FRIDAY. MODELS DIFFER SOME ON HOW THIS WILL EVOLVE. HOWEVER...IN ALL CASE EXPECT ANOTHER GOOD CHANCE FOR ADDL SHOWER AND THUNDERSTORM CHANCES DURING THE DAY ON FRIDAY. TEMPERATURES WILL VARY LITTLE THROUGH THE END OF THE WEEK WITH HIGHS CLIMBING INTO THE 80S EAST OF THE LARAMIE RANGE...WITH 70S/LOW 80S WEST. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 320 PM MDT WED AUG 6 2014 AREA REMAINS IN A RATHER MOIST MONSOONAL PATTERN THROUGH MUCH OF THE EXTENDED WITH DIURNAL CHANCES OF STORMS. THE SUBTROPICAL HIGH IS LOCATED ACROSS THE SOUTHERN PLAINS FROM SAT THROUGH MON WHICH KEEPS MIDLEVEL FLOW SOUTH-TO-SOUTHWEST...WITH MOISTURE STREAMING IN FROM ARIZONA/UTAH. THE MOST WIDESPREAD COVERAGE OF STORMS LOOKS TO BE ON SUN AS SFC WINDS TURN EASTERLY IN RESPONSE TO A SFC HIGH OVER THE NORTHERN PLAINS. STEERING FLOW IS ALSO SOUTHERLY ON SUN AFTN SO MAY TO WATCH FOR HEAVY RAIN POTENTIAL ALONG THE LARAMIE RANGE FOOTHILLS. LI VALUES ARE -4C TO -6C ON SUN AND MON AFTNS...HOWEVER WITH BULK SHEAR AT 25 KTS...THE SVR POTENTIAL LOOKS LIMITED (WHICH IS NORMAL FOR MID AUG). TEMPS THROUGH EARLY NEXT WEEK WILL BE SEASONAL. THE GFS AND ECMWF BOTH INDICATE A SHORTWAVE PASSING OVER THE CWA ON TUES NIGHT WITH DRIER WEST TO NORTHWEST FLOW ALOFT BEHIND IT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1148 AM MDT WED AUG 6 2014 SCATTERED SHOWERS AND TSTMS WILL DEVELOP ACROSS SOUTHEAST WY OVER THE NEXT FEW HOURS AND THEN PROGRESS EASTWARD INTO THE NEBRASKA PANHANDLE THROUGH THE EARLY EVENING. MAIN THREAT FROM THE STORMS WILL BE BRIEF GUSTY AND ERRATIC WINDS. KEPT MVFR CIGS AT CDR THROUGH THE EARLY AFTERNOON. IFR CONDITIONS COULD DEVELOP ACROSS THE NORTHERN NEBRASKA PANHANDLE AFTER 09Z THURS. && .FIRE WEATHER... ISSUED AT 320 PM MDT WED AUG 6 2014 THE UNSETTLED PATTERN WILL KEEP FIRE WEATHER CONCERNS AT BAY AT LEAST INTO THE UPCOMING WEEKEND. THE MONSOONAL MOISTURE FETCH WILL REMAIN IN PLACE...SPARKING DAILY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THESE WILL BE EFFICIENT RAIN PRODUCERS SO EXPECT TO SEE A GOOD CHANCE OF WETTING RAINS FOR MOST LOCATIONS ACROSS THE DISTRICT. TEMPERATURES WILL BE SEASONAL...HOVERING IN THE UPPER 70S AND 80S ACROSS LOWER ELEVATIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAHN LONG TERM...FINCH AVIATION...FINCH FIRE WEATHER...HAHN
Hazardous weather outlook, Aug 6, 10:32 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT WED AUG 6 2014 WYZ103>106-109>118-071130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1032 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST AND SOUTH CENTRAL WYOMING BY THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP ACROSS SOUTHEAST WYOMING THURSDAY...FRIDAY...AND SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1032 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER FAR SOUTHEAST WYOMING...AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. EAST OF INTERSTATE 25...SOME STRONGER THUNDERSTORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. A FEW STORMS COULD BECOME SEVERE BUT THE OVERALL SEVERE THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP ACROSS SOUTHEAST WYOMING THURSDAY...FRIDAY...AND SATURDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL...HEAVY RAIN WILL BE POSSIBLE EACH DAY WITH A SMALL THREAT FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 6, 2:18 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT WED AUG 6 2014 NEZ003-062100- BOX BUTTE NE- 218 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF KILPATRICK LAKE...OR 22 MILES WEST OF ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4227 10285 4200 10289 4216 10343 4231 10337 TIME...MOT...LOC 2017Z 285DEG 20KT 4220 10328 /02
Special weather statement, Aug 6, 3:56 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED AUG 6 2014
NEZ002-062245-
DAWES NE-
356 PM MDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAWES COUNTY UNTIL 445 PM MDT...
AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
CHADRON AIRPORT TO WHITNEY LAKE...AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CHADRON...
CHADRON AIRPORT...
CHADRON CAMPGROUND...
RED CLOUD CAMPGROUND...
WHITNEY...
CHADRON ST PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4245 10314 4271 10349 4272 10348 4301 10323
4301 10280 4300 10279 4294 10278 4285 10278
TIME...MOT...LOC 2156Z 309DEG 16KT 4308 10302 4273 10333Special weather statement, Aug 6, 5:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED AUG 6 2014 WYZ106-107-070000- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 500 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 600 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF SIBLEY PEAK TO 12 MILES WEST OF BORDEAUX...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WHEATLAND... BORDEAUX... GUERNSEY... GRAYROCKS RESERVOIR... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 59 AND 96. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4229 10467 4179 10467 4183 10519 4228 10511 TIME...MOT...LOC 2300Z 276DEG 21KT 4224 10503 4189 10512
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 6, 2:18 PM MDT | Special Weather Statement | CYS | Box Butte | 42 min |
| Aug 6, 3:56 PM MDT | Special Weather Statement | CYS | Dawes | 49 min |
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 37 min |
Nearby
Special Weather Statements in Wyoming, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.